MAUDE Adverse Event Report: PHILIPS IMAGE GUIDED THERAPY CORPORATION ANGIOSCULPT EVO RX PTCA SCORING BALLOON CATHETER WITH HYDROPHILIC COATING; CATHETER, PTCA, CUTTING/SCORING

PHILIPS IMAGE GUIDED THERAPY CORPORATION ANGIOSCULPT EVO RX PTCA SCORING BALLOON CATHETER WITH HYDROPHILIC COATING; CATHETER, PTCA, CUTTING/SCORING
Model Number 2200-2510-B
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block a4: the patient''s weight is unknown.This information was not available from the facility.Block b6: patient information regarding relevant tests/laboratory data is unknown.This information was not available from the facility.Block g2: (b)(6).Block h3: the angiosculpt evo device was returned for evaluation, along with a non-philips guidewire and guide catheter.Visual inspection of the angiosculpt device found an elevated scoring element, damaged transition tubing, damaged proximal bond, lacerated rx port, and a bent hypotube near the strain relief.Additionally, a longitudinal shaft tear was observed along the length of the catheter up to the rx port but remained intact.The core wire at the distal shaft was exposed, resulting in a sharp edge of non-malleable material.Visual inspection of the non-philips guide catheter confirmed a crushed distal tip.Block h6: based on the device evaluation, some degree of force may have been applied to remove the angiosculpt while passing through the non-philips damaged guide catheter distal tip.This likely caused or contributed to the damage observed on the angiosculpt.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
The angiosculpt device was used to treat a moderately calcified mid circumflex artery.The angiosculpt was loaded over a 0.014¿ bmw guidewire and inserted through the 6f guidezilla guide catheter with no resistance.The angiosculpt was inflated and deflated with no issues.During removal, resistance was noted and could not be removed from the guide catheter; therefore, everything was removed as a unit.Upon removal, it was observed that the balloon and the outer shaft of the angiosculpt was sheared but remained intact.Additionally, the distal portion of the guidewire had separated and was located on the floor, and the tip of the guide catheter was damaged.Fluoroscopy confirmed that nothing was left inside the patient.A new guidezilla guide catheter, new bmw guidewire, and a nc balloon were placed to complete the procedure.However, damage was observed on the nc balloon and was replaced with another nc balloon, but the same damage was observed.The physician believes that the guide catheter got mangled on the tavr cage (corevalve) during insertion and subsequently damaged the distal tip of the guide catheter; which caused the damage to all the devices passing through.The procedure was completed with the second nc balloon.No patient injury reported.During the product return evaluation, the core wire was exposed resulting in a sharp edge of non-malleable material.This product problem is being reported due the sharp edge observed.There is a potential for harm if the malfunction were to recur.

Brand Name
ANGIOSCULPT EVO RX PTCA SCORING BALLOON CATHETER WITH HYDROPHILIC COATING
Common Device Name
CATHETER, PTCA, CUTTING/SCORING
Manufacturer (Section D)
PHILIPS IMAGE GUIDED THERAPY CORPORATION
5055 brandin court
fremont CA 94538
Manufacturer (Section G)
PHILIPS IMAGE GUIDED THERAPY CORPORATION
5055 brandin court
fremont CA 94538
Manufacturer Contact
diana melliza galvez
5055 brandin court
fremont, CA 94538
719377-8986
MDR Report Key18049547
Report Number3005462046-2023-00030
Device Sequence Number20852222
Product Code NWX
UDI-Device Identifier00813132026844
UDI-Public(01)00813132026844(11)220920(17)250920(10)G22090031
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P050018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/20/2025
Device Model Number2200-2510-B
Device Catalogue Number2200-2510-B
Device Lot NumberG22090031
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7F INTRODUCER SHEATH UNK MFG; ABBOTT: 0.014" BMW GUIDEWIRE; BOSTON SCIENTIFIC: 6F GUIDEZILLA GUIDE CATHETER
Patient Age83 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite